Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS North Platte, NE

May 24, 2013Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2013, 11:01 PM CDT for Frontier County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2013, 11:01 PM CDT (04:01 UTC)
Expired
May 24, 2013, 11:45 PM CDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Frontier County, NE

The radar

The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:37 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS53 KLBF 250401
SVRLBF
NEC063-250445-
/O.NEW.KLBF.SV.W.0073.130525T0401Z-130525T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT FRI MAY 24 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1145 PM CDT

* AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  MAYWOOD...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...MAYWOOD...STOCKVILLE...MOOREFIELD AND DANCING LEAF EARTH
  LODGE.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4051 10078 4068 10078 4070 10077 4070 10034
      4045 10038
TIME...MOT...LOC 0401Z 247DEG 19KT 4063 10074

HAIL...0.88IN
WIND...70MPH

$$

SPRINGER
3 follow-up statements
677 
WWUS53 KLBF 250416
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1116 PM CDT FRI MAY 24 2013

NEC063-250445-
/O.CON.KLBF.SV.W.0073.000000T0000Z-130525T0445Z/
FRONTIER NE-
1116 PM CDT FRI MAY 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRONTIER COUNTY UNTIL 1145 PM CDT...

AT 1111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...AND
MOVING EAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CURTIS...MOOREFIELD...STOCKVILLE AND DANCING LEAF EARTH LODGE.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4051 10078 4068 10078 4070 10077 4070 10034
      4045 10038
TIME...MOT...LOC 0417Z 270DEG 26KT 4066 10062

HAIL...1.25IN
WIND...70MPH

$$

SPRINGER
341 
WWUS53 KLBF 250425
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI MAY 24 2013

NEC063-250445-
/O.CON.KLBF.SV.W.0073.000000T0000Z-130525T0445Z/
FRONTIER NE-
1125 PM CDT FRI MAY 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRONTIER COUNTY UNTIL 1145 PM CDT...

AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...AND
MOVING EAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
CURTIS...MOOREFIELD...STOCKVILLE AND DANCING LEAF EARTH LODGE.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4051 10078 4068 10078 4070 10077 4070 10034
      4045 10038
TIME...MOT...LOC 0425Z 270DEG 26KT 4066 10054

HAIL...1.00IN
WIND...80MPH

$$

SPRINGER
531 
WWUS53 KLBF 250444
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 PM CDT FRI MAY 24 2013

NEC063-250454-
/O.EXP.KLBF.SV.W.0073.000000T0000Z-130525T0445Z/
FRONTIER NE-
1144 PM CDT FRI MAY 24 2013

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 51.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER COUNTY
IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4051 10078 4068 10078 4070 10077 4070 10034
      4045 10038
TIME...MOT...LOC 0444Z 270DEG 26KT 4066 10036

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:42 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 24, 6:42 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT FRI MAY 24 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

MAIN CONCERN WITH FORECAST THIS AFTERNOON AND EVENING WILL BE WINDS
OVER NORTH CENTRAL NEBRASKA AND SEVERE WEATHER OVER SOUTHWEST
NEBRASKA. PRESSURE GRADIENT REMAINS TIGHT OVER NORTH CENTRAL
NEBRASKA. STILL HITTING ADVISORY CRITERIA AT SEVERAL PLACES AND JUST
UNDER AT SEVERAL OTHERS SO WILL CONTINUE NPW THROUGH 00Z. TONIGHT
WARM FRONTAL BOUNDARY INTO SOUTHWEST NEBRASKA EARLY THIS AFTERNOON
WITH SKIES CLEARING OVER WESTERN NEBRASKA. STILL DEEP MOISTURE
VALENTINE TO NORTH PLATTE WITH CLOUDS STUBBORN TO BURN OFF. DEW
POINTS IN THE MID TO UPPER 50S. EXPECT CONVECTION TO FIRE IN THE
WARM SECTOR ALONG THE DRY LINE. AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE AND ABUNDANT MOISTURE IN PLACE. COOLER TEMPERATURES
TONIGHT IN THE 50S. HIGHS ON SATURDAY HAVE PUSHED THE ENVELOPE WITH
HIGHER GUIDANCE IN THE UPPER 70S NORTH CENTRAL TO AROUND 90
SOUTHWEST. SIMILAR PARAMETERS SATURDAY AFTERNOON WITH LOW OVER
NORTHWEST KANSAS. WOULD AGAIN EXPECT LOW CLOUDS IN THE AM WITH A
QUICKER BURN OFF AND DESTABILIZATION THROUGH THE AFTERNOON WITH
THUNDERSTORMS ALONG THE DRY LINE THEN PROCEEDING NORTHEAST OVER
NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

THE MAIN FORECAST CHALLENGE WILL BE THE POSSIBILITY FOR SEVERE
WEATHER...SATURDAY NIGHT AND SUNDAY NIGHT. THE SOUTHWEST FLOW
ALOFT WILL KEEP SURFACE LOW PRESSURE IN EASTERN COLORADO.
WHILE WEAK DISTURBANCES WILL BE EMBEDDED IN THE SOUTHWEST FLOW
OVER THE PLAINS...THE MAIN LIFTING MECHANISM FOR THUNDERSTORM
ACTIVITY IN THE HIGH PLAINS LOOKS TO BE A WEAK FRONTAL BOUNDARY
AND INSTABILITY BUILT UP BY DIURNAL HEATING.

THUNDERSTORMS...SOME SEVERE...MAY BE ONGOING AT THE BEGINNING OF THE
PERIOD ACROSS SOUTHWEST AND WESTERN NEBRASKA SATURDAY EVENING.
THE PRESENCE OF A 45KT LLJ WILL HELP MAINTAIN THIS ACTIVITY
OVERNIGHT AS IT VEERS OFF TO THE EAST. STEEP MID LEVEL LAPSE
RATES...DIFFLUENT THICKNESS FIELDS AND AMPLE MOISTURE WILL HELP
MAINTAIN THUNDERSTORMS...POSSIBLY INTO AN MCS.

ATTENTION THEN TURNS TO SUNDAY...WHEN STRONG DIFFERENTIAL HEATING
IN WESTERN NEBRASKA WITH DEWPOINTS IN THE LOW/MID 50S CREATE
FAIRLY STRONG INSTABILITY...POSSIBLY IN EXCESS OF 3000 J/KG.
A WARM FRONT IS GENERALLY FORECAST TO RUN NEAR I80...THEN WEST
INTO THE CENTRAL PANHANDLE BY LATE AFTERNOON. PRIMARY THREATS AT
THIS TIME LOOK TO BE LARGE HAIL AND DAMAGING WINDS. AGAIN...LLJ
WILL STRENGTHEN AFTER DARK AND HELP MAINTAIN THE THUNDERSTORM
ACTIVITY AS IT MOVES EAST.

STORM CHANCES WILL CONTINUE MEMORIAL DAY AS WELL. LITTLE CHANGE IN
OVERALL SYNOPTIC PATTERN. A WARM FRONT AGAIN EXPECTED TO BECOME
POSITIONED ACROSS SOUTHERN NEBRASKA WITH HIGHS TO RANGE FROM UPPER
70S NORTH TO MID 80S SOUTH.

THROUGH THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY...THE HIGH
PLAINS REMAINS IN A SOUTHWEST FLOW PATTERN THROUGH
WEDNESDAY...THEN AS A LONG WAVE TROUGH EJECTS INTO THE NORTHERN
PLAINS THURSDAY AND FRIDAY UPPER FLOW WILL TURN MORE ZONAL. RAIN
CHANCES WILL EXIST THROUGH THE ENTIRE EXTENDED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 638 PM CDT FRI MAY 24 2013

TSTMS WILL BE SCATTERED ACROSS SOUTHWEST NEB THROUGH THE
EVENING...POSSIBLE AFFECTING THE KLBF TAF SITE. STRATUS WILL ONCE
AGAIN DEVELOP LATER...AFTER MIDNIGHT...AS GULF MOISTURE CONTINUES
TO STREAM NORTH INTO THE AREA. MVRF AND LOCAL IFR CAN BE EXPECTED
AS STRATUS DEVELOPS. SFC WINDS WILL BE SOUTH TO SOUTHEAST AT 10 TO
20 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ005>010-026>029-
038.

&&

SHORT TERM...POWER
LONG TERM...ROBERG
AVIATION...TAYLOR
Hazardous weather outlook, May 24, 5:19 AM CDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 AM CDT FRI MAY 24 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-251030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
519 AM CDT FRI MAY 24 2013 /419 AM MDT FRI MAY 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA FRIDAY EVENING. LARGE
HAIL IS THE PRIMARY THREAT AND DAMAGING WIND IS POSSIBLE. BECAUSE
THE STORMS WILL BE FAIRLY SLOW-MOVING...HEAVY RAIN IS ALSO A
THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONT AS IT
LIFTS NORTHEASTWARD INTO THE HIGH PLAINS. AT THIS TIME...WE
BELIEVE THAT STORMS WILL DEVELOP ON HIGHER TERRAIN IN NORTHEAST
COLORADO AND MOVE NORTHEASTWARD ACROSS SOUTHWEST AND THEN CENTRAL
NEBRASKA. THE GREATEST THREAT OF SEVERE WEATHER IS IN SOUTHWEST
NEBRASKA INCLUDING WESTERN LINCOLN COUNTY AND MOST OF KEITH...
PERKINS...CHASE...DEUEL AND SOUTHERN GARDEN COUNTIES. OTHER
AREAS...SUCH AS CUSTER COUNTY COULD RECEIVE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY THROUGH MONDAY.
RISKS WITH THE STORMS INCLUDE LARGE HAIL...DAMAGING WIND AND
HEAVY RAIN.

WATCH FUTURE FORECASTS FOR REFINEMENT IN LOCATION AND TIMING OF
STORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, May 24, 9:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             8 S MADRID              40.73N 101.54W
05/24/2013  E1.00 INCH       PERKINS            NE   911 CALL CENTER

&&

SNIVELY
Local storm report, May 24, 9:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             10 S ELSIE              40.70N 101.39W
05/24/2013  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

&&

SNIVELY
Local storm report, May 24, 9:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

SNIVELY
Special weather statement, May 24, 9:54 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM MDT FRI MAY 24 2013

NEZ035-036-250345-
ARTHUR NE-MCPHERSON NE-
854 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND NORTHWESTERN MCPHERSON
COUNTIES UNTIL 945 PM MDT /1045 PM CDT/...

AT 852 PM MDT/952 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ARTHUR TO 11 MILES WEST OF TRYON...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VELMA...
  JENSEN LAKE...
  CALORA...
  THREE MILE LAKE...
  BIG LAMUNYON FLATS...
  SAND BEACH LAKE...
  SAND PUDDIN LAKE...
  LENA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 115 AND 135.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 34 AND 44.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 10:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT FRI MAY 24 2013

NEZ023-024-035-036-250415-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
928 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN
MCPHERSON...SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL
1015 PM MDT/1115 PM CDT/...

AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ARTHUR...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN LAKE...
  LENA...
  CALORA...
  COGILL LAKE...
  SAND BEACH LAKE...
  BIG LAMUNYON FLATS...
  EAST CODY LAKE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 118 AND 138.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 181.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 10:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT FRI MAY 24 2013

NEZ038-250430-
CUSTER NE-
1045 PM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
1130 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEAST CUSTER COUNTY.
THE STRONGEST WAS 7 MILES EAST OF OCONTO...OR 19 MILES SOUTH OF
BROKEN BOW...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERWYN...
  ANSLEY...
  MASON CITY...
  WESTERVILLE...
  WEISSERT...
  COMSTOCK...
  BURR OAK...
  CUMRO...
  BUCKEYE...
  GAVIN SIDING...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  WESCOTT...
  BIG OAK CANYON...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 283 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 78 AND 07.

BROOKS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:15 PM CDTSevere Thunderstorm WarningLBFArthur, Keith45 min
May 24, 8:01 PM CDTSevere Thunderstorm WarningLBFArthur, Keith44 min
May 24, 8:23 PM CDTSevere Thunderstorm WarningLBFChase, Perkins52 min
May 24, 8:25 PM CDTSevere Thunderstorm WarningLBFLincoln50 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningLBFArthur, Keith46 min
May 24, 9:04 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
May 24, 9:15 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins45 min
May 24, 9:29 PM CDTTornado WarningLBFChase, Hayes, Lincoln, Perkins46 min
May 24, 10:02 PM CDTSevere Thunderstorm WarningLBFLincoln43 min
May 24, 10:15 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln45 min
May 24, 10:42 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln63 min
May 24, 11:07 PM CDTSevere Thunderstorm WarningLBFLincoln38 min
May 24, 11:43 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
May 25, 12:37 AM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln53 min
May 25, 12:41 AM CDTSevere Thunderstorm WarningLBFLincoln49 min
May 25, 1:08 AM CDTAreal Flood AdvisoryLBFCuster6 hr
May 25, 3:26 AM CDTSevere Thunderstorm WarningLBFCuster49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.